Alert archive / Louisiana / Heat Advisories in 2021

Heat Advisory 14, NWS Lake Charles, LA

September 1, 20214 counties in Texas; 10 parishes in Louisiana

NWS Lake Charles, LA issued this heat advisory at Sep 1, 2021, 5:43 AM CDT for 4 counties in Texas; 10 parishes in Louisiana. It took effect at Sep 1, 2021, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2021, 5:43 AM CDT (10:43 UTC)
In effect from
Sep 1, 2021, 12:00 PM CDT
Expired
Sep 1, 2021, 6:00 PM CDT
In force
6 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 848 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
848 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

633 
WWUS74 KLCH 011043
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
543 AM CDT Wed Sep 1 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
011845-
/O.NEW.KLCH.HT.Y.0014.210901T1700Z-210901T2300Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, 
Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, 
Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, 
Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, 
Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, 
Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, 
Evadale, and Deweyville
543 AM CDT Wed Sep 1 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

* WHAT...Heat index values up to 110 expected.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas.

* WHEN...From noon today to 6 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

K. Kuyper
1 follow-up statement
024 
WWUS74 KLCH 011802
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
Issued by National Weather Service Brownsville TX
102 PM CDT Wed Sep 1 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
012300-
/O.CON.KLCH.HT.Y.0014.000000T0000Z-210901T2300Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, 
Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, 
Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, 
Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, 
Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, 
Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, 
Evadale, and Deweyville
102 PM CDT Wed Sep 1 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...Heat index values up to 110 expected.

* WHERE...Portions of central, south central, southwest and west 
  central Louisiana and southeast Texas. 

* WHEN...From noon today to 6 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Castillo

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Sep 1, 4:52 AM CDT, 51 minutes earlier.

Area forecast discussion, Sep 1, 4:52 AM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
452 AM CDT Wed Sep 1 2021

.DISCUSSION...
.SHORT TERM [Today through Saturday morning]...
A rather quite weather pattern across the US this am as the
remains of Ida will exit the northeast US coast late today into
tomorrow. Temperatures range from the mid 60s across the northern
plain states down to near 70 northern Louisiana with the lower 80
at our the beaches. Radar was also picking up some small light
showers in the coastal waters. These storms are moving to the
north northeast following the low level wind flow pattern.

Lots of moisture remains in the atmosphere with precip water
around two inches and evening CAPE 3100 j/kg from last night.
Looking at a weak backdoor front dropping down into central
Louisiana by this afternoon before stalling. Moisture pooling
south of the boundary over this region as the ridge aloft over
Texas should be far enough to the west that the remains of the
weakness aloft should be enough to see another day of scattered
showers and thunderstorms. One of the issues for today will be the
temperatures which are expected to top out in the mid 90s with
the heat index above the century mark into the early evening
hours before trailing off a but through midnight. Remember to
remain hydrated while working outside. Thursday will see elevated
chances for showers but this will trail off on Friday and into
the weekend. The 500 mb ridge will build across eastern Texas and
into central Louisiana with rain chances falling slowly back to a
seasonal climo range of 20 to 30 percent for the afternoon hours.

.LONG TERM [Saturday through Wednesday]...

A low level plume of moisture extending from the absorbed remnants
of Ida into the central gulf will lift back across the region
Friday. Despite the increasing moisture, upper level ridging
centered over the arklatex will keep a lid on convection Saturday
which will,in turn yield above normal afternoon highs in the mid to
upper 90s. The forecast highs are on the upper end of most guidance,
but this seems prudent given the convective suppression of the
ridge. Said ridge is progged to retrograde westward by late Sunday
as an upper trof digs south across the eastern half of the U.S.

Both the operational Euro and GFS show a weak frontal boundary
pushing to the coast with ensembles for both also showing the same
general pattern. The boundary will push a plume of deep moisture
into the region, albeit from the north, which will enhance PoPs
through the first half of next week. Putting less faith in the more
progressive Euro which pushes the boundary out into the gulf as it's
an outlier at present and would be bucking climatological norms for
the first week of September.
&&

Jones

.PRELIMINARY POINT TEMPS/POPS...
AEX  98  74  97  74 /  30  20  50  10
LCH  93  77  93  76 /  60  20  60  20
LFT  94  76  94  74 /  60  20  70  20
BPT  94  75  94  75 /  60  20  60  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

K. Kuyper
Hazardous weather outlook, Sep 1, 4:18 AM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
418 AM CDT Wed Sep 1 2021

GMZ432-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
020930-
Calcasieu Lake-Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-
St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-
Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-
West Cameron-East Cameron-Tyler-Hardin-Jefferson-Orange-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
418 AM CDT Wed Sep 1 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana,
southeast Texas and the coastal lakes and bays of the Gulf of
Mexico.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.
Showers & tstorms expected along and south of the I-10 corridor.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Typical weather pattern for southeast Texas and southern Louisiana
with scattered showers and isolated thunderstorms. Heat indices
running above the century mark during the afternoon hours.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-435-450-452-455-470-472-475-020930-
Sabine Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
418 AM CDT Wed Sep 1 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.
Isolated showers and thunderstorms over the coastal waters.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Isolated showers and thunderstorms over the coastal waters.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 2:06 PM CDTSpecial Weather StatementLCHLafayette39 min
Sep 1, 2:22 PM CDTSpecial Weather StatementLCHVermilion38 min
Sep 1, 3:02 PM CDTSpecial Weather StatementLCHLafayette43 min
Sep 1, 3:43 PM CDTSpecial Weather StatementLCHAcadia47 min
Sep 1, 4:10 PM CDTSpecial Weather StatementLCHJefferson Davis50 min
Sep 1, 4:34 PM CDTSpecial Weather StatementLCHVernon41 min
Sep 1, 4:56 PM CDTSpecial Weather StatementLCHVernon49 min
Sep 1, 5:01 PM CDTSpecial Weather StatementLCHCameron44 min
Sep 1, 5:17 PM CDTSpecial Weather StatementLCHVernon43 min
Sep 1, 5:45 PM CDTSpecial Weather StatementLCHVernon45 min
Sep 1, 6:01 PM CDTSpecial Weather StatementLCHCameron44 min
Sep 1, 6:23 PM CDTSpecial Weather StatementLCHAllen, Beauregard37 min
Sep 1, 6:53 PM CDTSpecial Weather StatementLCHBeauregard52 min

Nearby

Heat Advisories in Louisiana, 2021Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.